Alert archive / Illinois / Winter Storm Warnings in 2018
Winter Storm Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm warning at Mar 23, 2018, 3:33 AM CDT for 9 counties in Illinois. It took effect at Mar 23, 2018, 7:00 PM CDT. It was in force for 26 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2018, 3:33 AM CDT (08:33 UTC)
- In effect from
- Mar 23, 2018, 7:00 PM CDT
- Expired
- Mar 24, 2018, 9:17 PM CDT
- In force
- 26 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 12:55 AM CDT | SNOW 1.2 | Peoria, IL | OFFICIAL SNOW OBSERVER REPORTED 1.2 INCHES OF NEW SNOW DURING THE PAST 6 HOURS WITH 1 INCH SNOW DEPTH. WATER EQUIVALENT 0.15 INCHES. SNOW WAS STARTING TO MIX WITH SLEET DURING THE MIDNIGHT OB. |
| Mar 24, 1:25 AM CDT | SNOW 2.4 | Altona, IL | 2.4 INCHES OF SNOW SO FAR. STILL SNOWING |
| Mar 24, 1:50 AM CDT | SNOW 3 | 7 Wnw Peoria, IL | 3 INCHES OF SNOW SO FAR. |
| Mar 24, 5:00 AM CDT | SNOW 4 | 4 Ne Normal, IL | 24-HOUR TOTAL |
| Mar 24, 6:00 AM CDT | SNOW 3.1 | Altona, IL | 24-HOUR TOTAL |
| Mar 24, 6:30 AM CDT | SNOW 2 | 2 Nnw Shirley, IL | SO FAR....STILL SNOWING |
| Mar 24, 6:30 AM CDT | SNOW 3.3 | Morton, IL | 3.3 INCHES OF HEAVY WET SNOW THROUGH 6 A.M. |
| Mar 24, 7:00 AM CDT | SNOW 1.1 | 1 Ene Heyworth, IL | 24-HOUR TOTAL |
| Mar 24, 7:00 AM CDT | SNOW 2 | 5 Wsw Bloomington, IL | 24-HOUR TOTAL |
| Mar 24, 7:00 AM CDT | SNOW 2.3 | 4 Sse Saybrook, IL | 24-HOUR TOTAL |
| Mar 24, 7:00 AM CDT | SNOW 2.5 | 2 Nnw Dewey, IL | 24-HOUR TOTAL |
| Mar 24, 7:00 AM CDT | SNOW 2.6 | 1 Nw Danville, IL | 24-HOUR TOTAL |
| Mar 24, 7:00 AM CDT | SNOW 2.8 | 2 Nne Arrowsmith, IL | 24-HOUR TOTAL |
| Mar 24, 7:00 AM CDT | SNOW 3 | 2 Ne Washington, IL | 24-HOUR TOTAL |
| Mar 24, 7:00 AM CDT | SNOW 3.1 | 4 Nw Danville, IL | 24-HOUR TOTAL |
| Mar 24, 7:00 AM CDT | SNOW 3.4 | Morton, IL | 24-HOUR TOTAL |
| Mar 24, 7:00 AM CDT | SNOW 3.7 | 5 Nnw El Paso, IL | 24-HOUR TOTAL |
| Mar 24, 7:00 AM CDT | SNOW 3.8 | Peoria International Ai, IL | TOTAL SO FAR...STILL SNOWING |
| Mar 24, 7:00 AM CDT | SNOW 3.9 | 4 Ne Normal, IL | 24-HOUR TOTAL |
| Mar 24, 7:00 AM CDT | SNOW 4 | 7 Nw Peoria, IL | TOTAL SO FAR...LIQUID EQUIVALENT 0.77 INCHES |
| Mar 24, 7:00 AM CDT | SNOW 5.5 | Roanoke, IL | 24-HOUR TOTAL |
| Mar 24, 7:30 AM CDT | SNOW 4.4 | Chenoa, IL | 24-HOUR TOTAL |
| Mar 24, 7:30 AM CDT | SNOW 5.6 | 1 Nw Germantown Hills, IL | TOTAL SO FAR |
| Mar 24, 8:00 AM CDT | SNOW 2.3 | Hoopeston, IL | TOTAL SO FAR |
| Mar 24, 8:00 AM CDT | SNOW 2.5 | Lacon, IL | 24-HOUR TOTAL |
| Mar 24, 8:00 AM CDT | SNOW 3 | 5 Nw Peoria, IL | 24-HOUR TOTAL |
| Mar 24, 8:00 AM CDT | SNOW 3 | Minonk, IL | 24-HOUR TOTAL |
| Mar 24, 8:45 AM CDT | SNOW 4.1 | 2 Se Dunlap, IL | STORM TOTAL SO FAR...STILL SNOWING...SWOP REPORT |
| Mar 24, 9:00 AM CDT | SNOW 4 | Eureka, IL | 24-HOUR TOTAL |
| Mar 24, 11:00 AM CDT | SNOW 4.2 | Normal, IL | STORM TOTAL SO FAR...STILL SNOWING...SWOP REPORT |
| Mar 24, 12:10 PM CDT | HEAVY SNOW 6 | 2 N Peoria, IL | SNOW REPORT FROM ENDRES PARK |
| Mar 24, 12:10 PM CDT | HEAVY SNOW 7 | Eureka, IL | STORM TOTAL SO FAR...SNOW/SLEET MIXTURE FALLING CURRENTLY...SWOP REPORT |
| Mar 24, 12:30 PM CDT | SNOW 4.9 | Altona, IL | STORM TOTAL...1.8 INCHES OF SNOW SINCE 6 AM...STILL SNOWING |
| Mar 24, 1:00 PM CDT | SNOW 1.8 | 2 N Champaign, IL | PAST 6 HOURS. |
| Mar 24, 1:00 PM CDT | SNOW 1.8 | 2 N Homer, IL | PAST 6 HOURS. |
| Mar 24, 2:01 PM CDT | HEAVY SNOW 6.9 | 5 Wnw Peoria, IL | STILL SNOWING |
| Mar 24, 2:42 PM CDT | SNOW 7 | 1 E Morton, IL | LIGHT SNOW STILL FALLING. |
| Mar 24, 3:30 PM CDT | HEAVY SNOW 3.7 | 2 N Homer, IL | 1.2 INCHES IN PAST 30 MINUTES. |
| Mar 24, 3:45 PM CDT | HEAVY SNOW 7.9 | Germantown Hills, IL | FROM WMBD |
| Mar 24, 4:00 PM CDT | SNOW 1.6 | 2 Sse Champaign, IL | PAST 7 HOURS. |
| Mar 24, 4:30 PM CDT | SNOW 7 | Chillicothe, IL | RELAYED BY BROADCAST MEDIA. |
| Mar 24, 4:33 PM CDT | HEAVY SNOW 8 | 1 N Danville, IL | |
| Mar 24, 4:33 PM CDT | HEAVY SNOW 8 | 1 N Danville, IL | |
| Mar 24, 4:50 PM CDT | HEAVY SNOW 8 | 4 Nw Peoria, IL | |
| Mar 24, 4:50 PM CDT | HEAVY SNOW 8 | 4 Nw Peoria, IL | |
| Mar 24, 5:00 PM CDT | SNOW 4 | 1 N Morton, IL | RELAYED BY BROADCAST MEDIA. |
| Mar 24, 5:00 PM CDT | SNOW 5 | 2 N Homer, IL | STILL SNOWING. |
| Mar 24, 5:30 PM CDT | SNOW 9 | Peoria, IL | |
| Mar 24, 5:30 PM CDT | SNOW 9 | Peoria, IL | |
| Mar 24, 6:52 PM CDT | SNOW 5.1 | Hoopeston, IL | |
| Mar 24, 6:52 PM CDT | SNOW 5.1 | Hoopeston, IL | |
| Mar 24, 7:00 PM CDT | SNOW 2.3 | 6 Sw Champaign, IL | |
| Mar 24, 7:00 PM CDT | SNOW 2.3 | 6 Sw Champaign, IL | |
| Mar 24, 7:00 PM CDT | SNOW 3.7 | 2 Nnw Shirley, IL | |
| Mar 24, 7:00 PM CDT | SNOW 3.7 | 2 Nnw Shirley, IL | |
| Mar 24, 7:00 PM CDT | SNOW 4.4 | 1 Nw Knoxville, IL | |
| Mar 24, 7:00 PM CDT | SNOW 4.4 | 1 Nw Knoxville, IL | |
| Mar 24, 7:00 PM CDT | SNOW 5.4 | 2 N Homer, IL | |
| Mar 24, 7:00 PM CDT | SNOW 5.4 | 2 N Homer, IL | |
| Mar 24, 7:00 PM CDT | HEAVY SNOW 7 | Mahomet, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
566 WWUS43 KILX 230833 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 333 AM CDT Fri Mar 23 2018 ...Heavy snow tonight into Saturday morning... ILZ028-030-031-231700- /O.UPG.KILX.WS.A.0002.180324T0000Z-180324T2100Z/ /O.NEW.KILX.WS.W.0001.180324T0000Z-180324T2100Z/ Stark-Marshall-Woodford- Including the cities of Toulon, Lacon, and Eureka 333 AM CDT Fri Mar 23 2018 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT SATURDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 6 to 8 inches, with locally higher amounts possible. * WHERE...Stark, Marshall and Woodford Counties...primarily along and north of a Galva...to Hopewell...to Gridley line. * WHEN...From 7 PM this evening to 4 PM CDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for snow-covered roads and significant reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$ ILZ027-029-037-038-045-046-231700- /O.NEW.KILX.WW.Y.0011.180324T0000Z-180324T2100Z/ Knox-Peoria-Tazewell-McLean-Champaign-Vermilion- Including the cities of Galesburg, Peoria, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 333 AM CDT Fri Mar 23 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT SATURDAY... * WHAT...Mixed precipitation expected. Total wet snow accumulations of 1 to 2 inches along a Galesburg...to Bloomington...to Champaign line...with higher amounts further north. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 7 PM this evening to 4 PM CDT Saturday. * ADDITIONAL DETAILS...Plan on potentially hazardous travel conditions. Be prepared for snow-covered roads and reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$ Barnes
8 follow-up statements
763 WWUS43 KILX 231649 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1149 AM CDT Fri Mar 23 2018 ...Heavy Snow expected Tonight into Saturday... ILZ028-030-031-240000- /O.CON.KILX.WS.W.0001.180324T0000Z-180324T2100Z/ Stark-Marshall-Woodford- Including the cities of Toulon, Lacon, and Eureka 1149 AM CDT Fri Mar 23 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches, with locally higher amounts over northeast parts of Stark and Marshall counties. * WHERE...Stark, Marshall and Woodford Counties. * WHEN...From 7 PM this evening to 4 PM CDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$ ILZ027-029-037-038-045-046-240000- /O.CON.KILX.WW.Y.0011.180324T0000Z-180324T2100Z/ Knox-Peoria-Tazewell-McLean-Champaign-Vermilion- Including the cities of Galesburg, Peoria, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 1149 AM CDT Fri Mar 23 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT SATURDAY... * WHAT...Mixed precipitation expected. Total wet snow accumulations of 1 to 3 inches along I-74 from Galesburg through Peoria and Bloomington to Champaign, with locally 3 to 5 inches northeast of this area. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 7 PM this evening to 4 PM CDT Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for wet snow means periods of wet snow, sleet or freezing rain will cause primarily travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$ 07
479 WWUS43 KILX 232003 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 303 PM CDT Fri Mar 23 2018 ...Heavy Snow expected Tonight into Saturday... ILZ028-030-031-240415- /O.EXT.KILX.WS.W.0001.180324T0000Z-180325T0000Z/ Stark-Marshall-Woodford- Including the cities of Toulon, Lacon, and Eureka 303 PM CDT Fri Mar 23 2018 ...WINTER STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY... * WHAT...Heavy mixed precipitation expected. Total snow accumulations of 5 to 8 inches, with localized heavier amounts over northeast parts of Stark and Marshall counties. * WHERE...Stark, Marshall and Woodford Counties. * WHEN...From 7 PM this evening to 7 PM CDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$ ILZ027-029-037-038-045-046-240415- /O.EXT.KILX.WW.Y.0011.180324T0000Z-180325T0000Z/ Knox-Peoria-Tazewell-McLean-Champaign-Vermilion- Including the cities of Galesburg, Peoria, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 303 PM CDT Fri Mar 23 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY... * WHAT...Mixed precipitation expected. Total wet snow accumulations of 1 to 3 inches along I-74 from Galesburg through Peoria and Bloomington to Champaign, with locally 3 to 5 inches northeast of this area, especially over northeast Peoria county, northern Mclean, northern Champaign, and northern Vermilion counties. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 7 PM this evening to 7 PM CDT Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions due to the snow and ice resulting in difficult travel conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of wet snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$ Goetsch
073 WWUS43 KILX 240228 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 928 PM CDT Fri Mar 23 2018 ...Heavy Snow expected Tonight into Saturday... ILZ028-030-031-241100- /O.CON.KILX.WS.W.0001.000000T0000Z-180325T0000Z/ Stark-Marshall-Woodford- Including the cities of Toulon, Lacon, and Eureka 928 PM CDT Fri Mar 23 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... * WHAT...Heavy mixed precipitation expected. Total snow and sleet accumulations of 5 to 8 inches, with localized heavier amounts over northeast parts of Stark and Marshall counties. * WHERE...Stark, Marshall and Woodford Counties. * WHEN...From 7 PM this evening to 7 PM CDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$ ILZ027-029-037-038-045-046-241100- /O.CON.KILX.WW.Y.0011.000000T0000Z-180325T0000Z/ Knox-Peoria-Tazewell-McLean-Champaign-Vermilion- Including the cities of Galesburg, Peoria, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 928 PM CDT Fri Mar 23 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... * WHAT...Mixed precipitation expected. Total wet snow and sleet accumulations of 1 to 3 inches along I-74 from Galesburg through Peoria and Bloomington to Champaign, with locally 3 to 5 inches northeast of this area, especially over northeast Peoria county, northern Mclean, northern Champaign, and northern Vermilion counties. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 7 PM this evening to 7 PM CDT Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions due to the snow and ice resulting in difficult travel conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Be prepared for slippery roads and limited visibilities, and use caution while driving. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$ Shimon
723 WWUS43 KILX 240812 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 312 AM CDT Sat Mar 24 2018 ...HEAVY WET SNOW ACROSS PORTIONS OF CENTRAL ILLINOIS THROUGH EARLY EVENING... ILZ027-029-037-038-045-046-241630- /O.UPG.KILX.WW.Y.0011.000000T0000Z-180325T0000Z/ /O.EXB.KILX.WS.W.0001.000000T0000Z-180325T0300Z/ Knox-Peoria-Tazewell-McLean-Champaign-Vermilion- Including the cities of Galesburg, Peoria, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 312 AM CDT Sat Mar 24 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Heavy mixed precipitation. Additional snow accumulations of 2 to 5 inches, with localized amounts up to 9 inches, and ice accumulations of a light glaze are expected. The highest amounts will be north of I-74. * WHERE...Portions of central, east central and west central Illinois, mainly north of I-74. * WHEN...Until 10 PM CDT this evening. * ADDITIONAL DETAILS...There will be a very sharp range in snow amounts, with much lower totals south of I-74. Also, the snow will be wet and heavy, which will be very difficult to shovel. Use extreme caution when shoveling, especially if you are not in peak physical shape. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$ ILZ028-030-031-241630- /O.EXT.KILX.WS.W.0001.000000T0000Z-180325T0300Z/ Stark-Marshall-Woodford- Including the cities of Toulon, Lacon, and Eureka 312 AM CDT Sat Mar 24 2018 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Heavy mixed precipitation. Total snow accumulations of 7 to 10 inches and ice accumulations of a light glaze are expected. * WHERE...Stark, Marshall and Woodford Counties. * WHEN...Until 10 PM CDT this evening. * ADDITIONAL DETAILS...The snow will be wet and heavy, which will be very difficult to shovel. Use extreme caution when shoveling, especially if you are not in peak physical shape. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$ Geelhart
397 WWUS43 KILX 241612 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1112 AM CDT Sat Mar 24 2018 ILZ027>031-037-038-045-046-250015- /O.CON.KILX.WS.W.0001.000000T0000Z-180325T0300Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign- Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 1112 AM CDT Sat Mar 24 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Periods of heavy snow. Sleet and rain may also mix in at times. Additional snow accumulations of 2 to 5 inches. Local storm total snow accumulation up to 9 inches is possible. The highest amounts will be north of I-74. * WHERE...Portions of central, east central and west central Illinois, mainly north of I-74. * WHEN...Until 10 PM CDT this evening. * ADDITIONAL DETAILS...There will be a very sharp range in snow amounts, with much lower totals south of I-74. Also, the snow will be wet and heavy, which will be very difficult to shovel. Use extreme caution when shoveling, especially if you are not in peak physical shape. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$
415 WWUS43 KILX 242054 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 354 PM CDT Sat Mar 24 2018 ILZ027>031-037-038-045-046-250300- /O.CON.KILX.WS.W.0001.000000T0000Z-180325T0300Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign- Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 354 PM CDT Sat Mar 24 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Periods of heavy snow. Sleet will also mix in at times. Additional snow accumulations of 1 to 3 inches this evening. Local storm total snow accumulation in excess of 7 inches is likely. The highest amounts will be north of I-74. * WHERE...Portions of central, east-central and west-central Illinois, mainly north of I-74. * WHEN...Until 10 PM CDT this evening. * ADDITIONAL DETAILS...There will be a very sharp range in snow amounts, with much lower totals south of I-74. Also, the snow will be wet and heavy, which will be very difficult to shovel. Use extreme caution when shoveling, especially if you are not in peak physical shape. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$
307 WWUS43 KILX 250122 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 822 PM CDT Sat Mar 24 2018 ...HAZARDOUS TRAVEL CONDITIONS CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS... ILZ027-028-030-250230- /O.CAN.KILX.WS.W.0001.000000T0000Z-180325T0300Z/ Knox-Stark-Marshall- Including the cities of Galesburg, Toulon, and Lacon 822 PM CDT Sat Mar 24 2018 ...WINTER STORM WARNING IS CANCELLED... Snow has diminished. However, travel conditions remain hazardous on untreated highways. Be careful driving this evening and leave plenty of time to reach your destination. $$ ILZ029-031-037-038-045-046-250300- /O.CON.KILX.WS.W.0001.000000T0000Z-180325T0300Z/ Peoria-Woodford-Tazewell-McLean-Champaign-Vermilion- Including the cities of Peoria, Eureka, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 822 PM CDT Sat Mar 24 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Hazardous driving conditions. Additional snow accumulations of up to one half inch and ice accumulations of a light glaze are expected. * WHERE...Portions of central and east central Illinois. * WHEN...Until 10 PM CDT this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. && $$
627 WWUS43 KILX 250217 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 917 PM CDT Sat Mar 24 2018 ...SNOW HAS ENDED BUT HAZARDOUS DRIVING CONDITIONS REMAIN... ILZ029-031-037-038-045-046-250330- /O.CAN.KILX.WS.W.0001.000000T0000Z-180325T0300Z/ Peoria-Woodford-Tazewell-McLean-Champaign-Vermilion- Including the cities of Peoria, Eureka, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 917 PM CDT Sat Mar 24 2018 ...WINTER STORM WARNING IS CANCELLED... Although the snow has ended, untreated roads remain hazardous. Drive carefully and leave plenty of time to reach your destination. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Mar 23, 3:14 AM CDT, 19 minutes earlier.
Area forecast discussion, Mar 23, 3:14 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 314 AM CDT Fri Mar 23 2018 .SHORT TERM...(Today through Saturday) ISSUED AT 314 AM CDT Fri Mar 23 2018 A late season winter storm is still slated to impact north-central Illinois tonight into Saturday...bringing heavy wet snow to the far northern KILX CWA. 00z Mar 24 models show a less pronounced warm layer aloft than in previous runs, suggesting the rain/snow line will be slightly further south than originally anticipated. QPF with this system remains virtually unchanged, with widespread liquid amounts of 1 to 1.5 inches. Based on thermal profiles, it appears precipitation will begin as rain this afternoon into the early evening, then will begin mixing with and changing to snow across the far north toward midnight. Strongest isentropic upglide as seen on the 295K surface is focused overnight into Saturday morning when the snow will become moderate to heavy at times. As low pressure tracks across the Ozarks into western Kentucky, colder air will gradually get drawn southward...allowing the rain/snow line to slip southward toward the I-72 corridor by late Saturday afternoon. Isentropic lift quickly wanes as the day progresses, with any lingering rain/snow showers coming to an end by evening. Snowfall with this system will be heaviest along and north of a Galva...to Hopewell...to Gridley line...where 6 to 8 inches with locally higher amounts are expected. Further south, snow totals will rapidly decrease...with 1 to 2 inches along a Galesburg...to Bloomington...to Paris line. Little or no snow accumulation is expected elsewhere around central and southeast Illinois. Given the forecast snowfall amounts, will be upgrading the current Watch to a Winter Storm Warning for Stark, Marshall, and Woodford counties...and will be issuing a Winter Weather Advisory for Knox, Peoria, Tazewell, McLean, Champaign, and Vermilion counties. In addition to the rain and snow, winds will be on the increase across the area as well, with E/NE gusts reaching 35-40mph late tonight into Saturday. && .LONG TERM...(Sunday through Thursday) ISSUED AT 314 AM CDT Fri Mar 23 2018 High pressure will build into the Great Lakes behind the departing storm system, providing cool/dry weather Sunday and Sunday night. As upper ridging develops east of the Mississippi River early next week, temperatures will respond accordingly...with highs climbing well into the 50s on Monday, then into the upper 50s and lower 60s by Tuesday. Rain chances will increase as well, as the next storm system slowly approaches from the west. Based on model consensus, it appears the best chance for widespread showers and even a few thunderstorms will be Monday night through Tuesday night before the system slowly settles southward into the Ohio River Valley. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1139 PM CDT Thu Mar 22 2018 VFR clouds will continue to remain across our SW-S counties, as a wave of isentropic lift affects that area the rest of tonight. Radar returns should remain virga or light sprinkles over night, as dry air in the sub-cloud layer mostly evaporates the precipitation. Kept rainfall out of the TAFs until tomorrow afternoon when lower levels finally start to saturate with the next wave of forcing for precipitation. Some steady light rain could begin at SPI by 20z or so, then advance NE to the other TAF sites early Friday evening. MVFR clouds are expected to begin to overspread SPI, PIA, BMI and DEC Friday evening, as steady rains continue. Winds generally stay light and variable the rest of tonight, then become E-SE tomorrow morning. Winds will increase to 10-14kt Friday afternoon. Friday evening, wind gusts will start to climb into the 20-25kt range for SPI and possibly DEC. && .ILX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 7 PM this evening to 4 PM CDT Saturday for ILZ027-029-037-038-045-046. Winter Storm Warning from 7 PM this evening to 4 PM CDT Saturday for ILZ028-030-031. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Shimon
Hazardous weather outlook, Mar 22, 3:30 PM CDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 330 PM CDT Thu Mar 22 2018 ILZ036-040-041-047-231200- Cass-Fulton-Mason-Schuyler- 330 PM CDT Thu Mar 22 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Minor flooding will persist along the Illinois River from Havana to Beardstown through this weekend. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Moderately rainfall with isolated thunderstorms are possible late Friday evening and overnight Friday night, and could cause river levels on the Illinois to level off or increase again into next work week. Thunderstorms are possible again overnight Monday night through Tuesday along with moderate to heavy rains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027-029-037-038-045-046-231200- Champaign-Knox-McLean-Peoria-Tazewell-Vermilion- 330 PM CDT Thu Mar 22 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Rain with periods of wet snow are possible Friday night through Saturday. Minor snow accumulations are possible north of I-74, with moderate amounts possible over northeast parts of McLean and Vermilion counties. Thunderstorms are possible overnight Monday night through Tuesday evening along with moderate to heavy rains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ028-030-031-231200- Marshall-Stark-Woodford- 330 PM CDT Thu Mar 22 2018 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Heavy wet snow is possible Friday night into Saturday. Significant snow accumulations are possible over portions of Marshall, Stark and northeast Woodford counties. Thunderstorms are possible overnight Monday night through Tuesday along with moderate to heavy rains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042>044-048>057-061>063-066>068-071>073-231200- Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt-Douglas- Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Menard-Morgan- Moultrie-Piatt-Richland-Sangamon-Scott-Shelby- 330 PM CDT Thu Mar 22 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Isolated thunderstorms will be possible overnight Friday night into Saturday morning. Severe weather is not anticipated. More thunderstorms are possible overnight Monday night into Tuesday evening along with moderate to heavy rains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 07
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:33 AM CDT | Winter Weather Advisory | ILX | Champaign, Knox, McLean, Peoria, Tazewell, Vermilion | 24 hr |
Nearby
Winter Storm Warnings in Illinois, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.